Oklahoma, 2015

Hail in Oklahoma, August 25, 2015

August 25, 2015 · NWS OUN · 1 event in 1 county or zone

A few storms formed north of a decaying boundary in southern Oklahoma on the evening of the 25th, producing some marginally severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A few storms formed north of a decaying boundary in southern Oklahoma on the evening of the 25th, producing some marginally severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 25, 5:34 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 25, 5:34 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT TUE AUG 25 2015

.DISCUSSION...
THE 26/00Z TAF DISCUSSION IS BELOW.

&&

.AVIATION...

SCATTERED TSRA CONTINUE NEAR KSPS THIS EVENING. EXPECT THE
CONVECTION TO CONTINUE IN THE VICINITY OF KSPS THROUGH 01Z.
OTHERWISE...EXPECT GENERALLY VFR CONDITIONS AT ALL OTHER TAF
SITES. SOME LOW STRATUS MAY DEVELOP NEAR KGAG AND KWWR TOWARD
12Z...WHICH MAY BRING BRIEF PERIODS OF MVFR CONDITIONS AT THESE
SITES. ISOLATED SHOWERS MAY ALSO DEVELOP ACROSS CENTRAL OKLAHOMA
BETWEEN 12-15Z... WHICH WOULD AFFECT KOKC/KOUN/KPNC.
HOWEVER...CONFIDENCE AND COVERAGE OF ANY SHOWER DEVELOPMENT IS TOO
LOW TO MENTION IN TAFS.

MAHALE

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT TUE AUG 25 2015/

DISCUSSION...
A FEW SHOWERS AND THUNDERSTORMS HAVE FORMED THIS AFTERNOON IN OUR
SOUTHWESTERN COUNTIES...IN AN AREA OF WEAK LOW-LEVEL CONVERGENCE
AND MODERATE INSTABILITY. THIS CONVECTION SHOULD DIMINISH TOWARD
SUNSET...THEN DISSIPATE LATER THIS EVENING.

THE NEXT SIGNIFICANT CHANCE FOR RAIN WILL BE THURSDAY NIGHT INTO
FRIDAY...AS A MODERATELY STRONG MID/UPPER-LEVEL WAVE MOVES ACROSS
THE CENTRAL PLAINS...AND A WEAK FRONT MOVES INTO OKLAHOMA. MODELS
HAVE GENERALLY BEEN TRENDING TOWARD A MORE NORTHERLY TRACK TO BOTH
THE WAVE AND THE AVAILABLE MOISTURE...SO OUR HIGHEST RAIN CHANCES
WILL BE OVER THE NORTHERN HALF OR SO OF OUR FORECAST AREA.

A SECONDARY WAVE IS FORECAST TO ARRIVE ON SATURDAY...BUT THE
AVAILABLE MOISTURE APPEARS TO BE INADEQUATE TO SUPPORT SIGNIFICANT
RAIN CHANCES.

DRY AND SEASONAL WEATHER WILL FOLLOW FOR THE REMAINDER OF THE
FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  91  68  93 /  10   0   0   0
HOBART OK         69  95  72  97 /  10   0   0  10
WICHITA FALLS TX  70  95  71  98 /  40   0   0   0
GAGE OK           67  94  72  95 /  10   0  10  20
PONCA CITY OK     62  90  67  91 /  10   0  10  10
DURANT OK         67  93  67  94 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/10/10
Hazardous weather outlook, Aug 25, 10:30 AM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT TUE AUG 25 2015

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHWEST
AND SOUTH-CENTRAL OKLAHOMA AND NORTHERN TEXAS TODAY. SEVERE
STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
THERE IS A CHANCE FOR THUNDERSTORMS LATE THURSDAY THROUGH
FRIDAY NIGHT WHEN A WEAK FRONT APPROACHES FROM THE NORTH. THE
BEST CHANCE FOR STORMS WILL BE OVER THE NORTHERN HALF OF OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Aug 25, 1:46 PM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT TUE AUG 25 2015

TXZ090-252015-
CLAY TX-
246 PM CDT TUE AUG 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
315 PM CDT...

AT 244 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BELLEVUE...MOVING SOUTH AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BELLEVUE...NEWPORT...BUFFALO SPRINGS AND VASHTI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3360 9816 3364 9798 3347 9798 3347 9815
TIME...MOT...LOC 1944Z 344DEG 3KT 3356 9803
Special weather statement, Aug 25, 4:11 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT TUE AUG 25 2015

TXZ090-252245-
CLAY TX-
511 PM CDT TUE AUG 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAY COUNTY UNTIL
545 PM CDT...

AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEAN...MOVING
SOUTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3400 9841 3398 9817 3380 9820 3381 9842
TIME...MOT...LOC 2209Z 17DEG 8KT 3394 9830

30
Special weather statement, Aug 25, 4:38 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
538 PM CDT TUE AUG 25 2015

TXZ088-089-252315-
ARCHER TX-BAYLOR TX-
538 PM CDT TUE AUG 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ARCHER AND
SOUTHEASTERN BAYLOR COUNTIES UNTIL 615 PM CDT...

AT 537 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF DUNDEE...MOVING SOUTHWEST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3376 9900 3366 9882 3342 9894 3357 9921
TIME...MOT...LOC 2237Z 33DEG 10KT 3366 9896

30
Special weather statement, Aug 25, 5:02 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT TUE AUG 25 2015

TXZ086-089-090-252330-
CLAY TX-ARCHER TX-WICHITA TX-
602 PM CDT TUE AUG 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAY...NORTHEASTERN
ARCHER AND SOUTHEASTERN WICHITA COUNTIES UNTIL 630 PM CDT...

AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHEPPARD
AFB...MOVING SOUTH AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3404 9856 3401 9835 3370 9841 3386 9869
TIME...MOT...LOC 2259Z 12DEG 16KT 3395 9849

30
Special weather statement, Aug 25, 5:08 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT TUE AUG 25 2015

OKZ044-252345-
COTTON OK-
608 PM CDT TUE AUG 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COTTON COUNTY UNTIL
645 PM CDT...

AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TEMPLE...
MOVING SOUTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3433 9832 3433 9816 3415 9814 3417 9838
TIME...MOT...LOC 2307Z 3DEG 10KT 3426 9825

30
Special weather statement, Aug 25, 7:07 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT TUE AUG 25 2015

OKZ037-260145-
TILLMAN OK-
807 PM CDT TUE AUG 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TILLMAN COUNTY UNTIL 845
PM CDT...

AT 806 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FREDERICK...
MOVING SOUTHWEST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3453 9903 3445 9883 3420 9892 3432 9921
TIME...MOT...LOC 0106Z 25DEG 10KT 3443 9897

30

The radar

The Altus AFB radar (KFDR), 5 km away, was scanning. The volume nearest the first event began at 01:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tillman

When
August 25, 7:14 PM CST
Where
Tillman County, Frederick
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.390, -99.020

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590819.